Alert archive / Texas / Flash Flood Warnings in 2014

Flash Flood Warning 25, NWS San Angelo, TX

August 19, 2014Concho County, Tom Green County, Texas

NWS San Angelo, TX issued this flash flood warning at Aug 19, 2014, 7:06 AM CDT for Concho County, Tom Green County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 19, 2014, 7:06 AM CDT (12:06 UTC)
Expired
Aug 19, 2014, 10:00 AM CDT
In force
3 hr
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Flood severity
None

Counties Concho County, TX, Tom Green County, TX

The radar

The San Angelo radar (KSJT), 26 km from the middle of the area, began a volume at 12:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 0.1 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2014-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 222 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2014-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
222 J/kg
Mixed-layer CIN
-161 J/kg
Mixed-layer LCL
1175 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

224 
WGUS54 KSJT 191206
FFWSJT
TXC095-451-191500-
/O.NEW.KSJT.FF.W.0025.140819T1206Z-140819T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
706 AM CDT TUE AUG 19 2014

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN TOM GREEN COUNTY IN WEST CENTRAL TEXAS...
  SOUTHWESTERN CONCHO COUNTY IN WEST CENTRAL TEXAS...

* UNTIL 1000 AM CDT

* AT 704 AM CDT...THUNDERSTORMS WITH VERY HEAVY RAINFALL CONTINUE.
  RADAR HAD ESTIMATED ONE HOUR RAINFALL TOTALS BETWEEN ONE AND ONE
  HALF INCH HAD ALREADY FALLEN ACROSS THE WARNED AREA.

* IMPACTS FROM THIS INTENSE RAINFALL WILL INCLUDE:
  FLOODING OF LOW LYING ROADS AND INTERSECTIONS.
  RAPID RISE OF AREA CREEKS...STREAMS...AND ARROYOS.

  WATER WILL BE HIGH AND FAST ENOUGH TO STALL VEHICLES OR WASH THEM
  COMPLETELY OFF THE ROAD.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...WALL AND 
VERIBEST.

THIS INCLUDES THE LOW WATER CROSSINGS AT...
  FM 2334 CROSSING DRY LIPAN CREEK...
  FM 2334 CROSSING NINEMILE CREEK...
  FM 1692 CROSSING SALES BRANCH...
  CITY FARM CROSSING RED CREEK...
  DEBUS CROSSING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 3126 10005 3110 10004 3121 10034 3153 10041
      3167 10032 3166 10024 3147 10024 3134 10024

$$

HUBER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 19, 6:33 AM CDT, 33 minutes earlier.

Area forecast discussion, Aug 19, 6:33 AM CDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
633 AM CDT TUE AUG 19 2014

.AVIATION...
/12Z TAFS/

Look for VFR conditions to continue for the next 24 hours.
Thunderstorms may approach or move over terminals today. However,
timing and location is too uncertain to include any thunder in any
of the terminals this cycle.

&&

.PREV DISCUSSION... /ISSUED 355 AM CDT TUE AUG 19 2014/

SHORT TERM...
(Today and Tonight)

The potential for additional showers and thunderstorms will continue
today. Models show some divergence regarding QPF, with the GFS
actually indicating slightly higher amounts than the NAM. However,
both models present a very spotty, here-and-there, QPF field. So,
given uncertainty, 30 PoPs for most areas look best for the today
period.

For tonight, rain chances end, as the upper ridge continues to
slowly move east. A few showers may linger into the evening hours;
however, confidence regarding where that might happen is too low to
continue any weather for the tonight period.

LONG TERM...
(Wednesday through Monday)

The 00Z GFS and ECMWF are in good agreement with the overall
upper level pattern, and indicate that an upper level high
will build over the lower Mississippi Valley during the latter half
of this week. This expansive high will be our dominant weather
influence resulting in minimal rain chances. The 850mb thermal ridge
will build to some extent into our area, then remain about steady
during the weekend and into the first part of next week. With this
pattern, expect highs to be mostly in the mid 90s Thursday to Monday
across our southern and central counties, and mostly in the upper
90s across much of our northern counties (north of Interstate 20).
The hottest readings should be near 100 degrees across our far
northern (Haskell and Throckmorton) counties. Overnight lows are
expected to be in the lower to mid 70s, with the warmer readings
mostly across our northern counties. Could have some low cloud
development during the early morning hours across our southeastern
counties. Otherwise, clear to partly cloudy skies are expected.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 93  71  95  73  95 /  30  10   5   5   5
San Angelo 	 93  72  94  73  95 /  30  10   5   5   5
Junction 	 92  71  93  73  94 /  30  10   5   5   5

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

Short Term/Aviation: Huber
Long Term: 19
Hazardous weather outlook, Aug 19, 4:30 AM CDT, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
430 AM CDT TUE AUG 19 2014

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-200930-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
430 AM CDT TUE AUG 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE TODAY. THE PRIMARY HAZARDS WILL BE
FLASH FLOODING AND DEADLY LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

HUBER

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 6:03 AM CDTAreal Flood AdvisorySJTCoke, Concho, Menard, Nolan, Runnels, Schleicher and 2 more3 hr
Aug 19, 8:09 AM CDTAreal Flood AdvisorySJTKimble, Menard, Schleicher, Sutton2 hr

Nearby

Flash Flood Warnings in Texas, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.